Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Creatinine
Nov 21, 2008

Hi I was just informed that my creatinine level is high. I am on Atripla and do great with it (VL undetectable, CD4 up to 960, from 250)and no side effects. My doc mentioned we might have to switch meds which I would prefer not to do. What can I do to lower this on my own? More water, more excercise, diet etc..

Thanks

Response from Dr. Henry

If you creatinine level is up that could represent some degree of renal impairment. The tenofovir in Atripla can contribute to renal dysfunction so that needs to be further assess. Also , the doses of both Emtriva and Viread in Atripla need to be adjusted if there is moderate or worse renal dysfunction so that Atripla (with fixed doses of those drugs) can no longer be used. Generally the degree of renal impairment needs to be further defined with a GFR and urine protein studies. KH



Previous
Frequent urination after atripla
Next
CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement